MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; CROSSBACK ACETABULAR REAMER 48 MM

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; CROSSBACK ACETABULAR REAMER 48 MM
Model Number T17617
Medical Device Problem Codes Degraded (1153); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample will not be returned to viant for evaluation.Viant will continue to pursue additional information such as the lot number and further clarification to better assis in the evaluation.Once the evaluation is completed, a follow-up medwatch 3500a emdr will be submitted.B4,g3: original notification of the malfunction was received on 30-oct-2024.However, additional information was received on 12-nov-2024, leading to the decision to initiate a mdr.B5,c5,h6: there were no adverse events nor patient consequences resulting from the malfunction.Additionally, there have been no similar events within this product family that has resulted in death or serious injury.Although there were no reported death or serious injuries associated with this event (and similar occurrences) and the apparent user error (specifically the continued use of a dull reamer), it was indicated additional reaming and force were required when the implant cup could not be properly seated.Therefore, viant has decided to report this single event.G2: complaint information provided by distributor, (b)(4).
 
Event or Problem Description
It was reported during an unknown procedure on a 76 year old female patient that the reamer was dull.Additional information received later indicated the malfunction occurred while reaming the acetabulum and the cup would not seat.Therefore, the cup was taken out to ream again pressing harder into the acetabulum.There was a slight surgical delay (couple of minutes) with no consequences or impact to patient.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation and so the reported event is non-verifiable.Worn reamers will become less effective over time and will require additional forces to ream correctly, causing additional stress on the welded edges of the crossbars.These added forces can lead to additional failures.The information provided indicates the reamer was already dull prior to when the implant cup could not be properly seated.This continued use of the dull reamer required additional reaming and force.This clearly suggests user error contributed to the event.The current ifu sent with this device today, (b)(4) rev.A, states the following.· orthopedic medical devices are re-usable instruments used in a clinical setting for orthopedic surgery.· anticipated useful life: 60 use cycles.· repeated processing has minimal effect on these instruments.End of life is determined by wear and damage due to intended use.· visually inspect for damage and wear.Cutting edges should be free of nicks and present a continuous edge.If the instrument is damaged and worn it is considered at the end of its life and should be discarded.· when udi carrier(s) is no longer readable, the instrument is to be discarded.· viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures.· do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history record (dhr) review was not performed as the lot number is unknown.It is unknown as to how many surgical procedures (cycles) this reamer had experienced throughout its life in the field.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured and assessed.The review revealed there are similar failure modes identified and mitigated to the lowest possible risk region.In conclusion, the complaint sample was not returned to viant for evaluation and so the reported event is non-verifiable.If the complaint sample is returned to viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.H6: updated investigation findings & investigation conclusions based on evaluation.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
CROSSBACK ACETABULAR REAMER 48 MM
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key20921978
Report Number3004976965-2024-00023
Device Sequence Number18222758
Product Code HTO
UDI-Device Identifier00840096400557
UDI-Public00840096400557
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT17617
Device Catalogue NumberT17617
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale